It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Spinal Cord Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-07-2012, 11:09 AM   #1
Inactive
(male)
 
Join Date: Jun 2012
Location: New Jersey
Posts: 548
pebblebeach3 HB Userpebblebeach3 HB Userpebblebeach3 HB Userpebblebeach3 HB Userpebblebeach3 HB Userpebblebeach3 HB Userpebblebeach3 HB Userpebblebeach3 HB Userpebblebeach3 HB Userpebblebeach3 HB Userpebblebeach3 HB User
hydrocodone

Hi all. I had a question about pain medication ---- Hydrocodone. I was initially on Oxycodone then switched to Hydrocodone 7.5 - 750 mg. The rx says I can take 1 1/2 tablets 4 times a day. I have never taken that amount. I have taken anywhere from 1 to maybe 4 tablets in any one given day.

For a while I have notice that I am sweating a great deal; forehead; face; neck area. I feel like I am soaked at times. And usually I am not doing anything. I in fact may be at home; lying down and waking up from a nap. And I always have the A/C going.

Can this sweating come from the medication itself? It has occurred frequently for a while at this point several weeks I would say.

Any ideas.?

 
Old 09-07-2012, 11:16 AM   #2
Junior Member
(male)
 
Join Date: Jun 2012
Location: San Francisco CA
Posts: 14
Oldbookman HB User
Re: hydrocodone

Yes, it's the meds. I have to sleep nude or my pajamas get soaked. And I have a giant, thick bath towel under me on top of the bed sheets & pillow. I sweat in the same places you do. But it's not consistent. Some nights a lot, others, none. I've gotten used to it. I am currently taking 5-1/2 Oxycodone 5 mg daily 3 hours apart.

 
Sponsors Lightbulb
   
Old 09-07-2012, 11:29 AM   #3
Inactive
(male)
 
Join Date: Jun 2012
Location: New Jersey
Posts: 548
pebblebeach3 HB Userpebblebeach3 HB Userpebblebeach3 HB Userpebblebeach3 HB Userpebblebeach3 HB Userpebblebeach3 HB Userpebblebeach3 HB Userpebblebeach3 HB Userpebblebeach3 HB Userpebblebeach3 HB Userpebblebeach3 HB User
Re: hydrocodone

Thanks for the response. Have you noticed any weight changes? Gainging weight?
Ive always had weight issues but I have been going to the gym regularly and not only have I gained but even with going to the gym I cant take the weight off. Frustrating!!!

 
Old 09-07-2012, 12:41 PM   #4
Junior Member
(male)
 
Join Date: Jun 2012
Location: San Francisco CA
Posts: 14
Oldbookman HB User
Re: hydrocodone

I am 71 & the best I can do for exercise is an easy half-hour walk maybe 4-5 days a week. I watch my weight carefully, getting on the scales every morning. I eat all my meals at home, so my wife keeps the amounts fairly small, but I do have a dessert after supper & maybe a couple cookies during the day. I try to drink 6 - 8 oz. glasses of water too. Plus I eat a variety of fresh fruit. Cheerios, Joel

 
Old 09-07-2012, 03:01 PM   #5
Senior Veteran
(female)
 
Join Date: Mar 2009
Location: East Coast, VA, USA
Posts: 550
Ilovemycutedog HB UserIlovemycutedog HB UserIlovemycutedog HB UserIlovemycutedog HB UserIlovemycutedog HB UserIlovemycutedog HB UserIlovemycutedog HB UserIlovemycutedog HB UserIlovemycutedog HB UserIlovemycutedog HB UserIlovemycutedog HB User
Re: hydrocodone

How long ago was the switch from Oxycodone to Hydrocodone? If it was fairly recent then it sounds like you are going through withdrawals as Oxy is stronger than Hydro. So if it was a fairly decent drop in dosage and strength...this can happen if not tirated slowly enough.

Weight gain itself isn't a usual symptom of opiates. It can certainly be dehydrating as it causes constipation...So that is why it's even more important to make sure you get plenty of water each day as well as lower greatly your salt intake as well as sugar/simple carbs. And yes, proper exercise that is ok'd by your Dr. I walk 1.2 miles every day. As well as yoga/stretching which helps from getting too stiff.

If someone is a lot less active than they used to be before the spinal pain issues then obviously that will cause one to gain weight.

And not trying to be snarky to Oldbookman...but I'm not sure what being 71 has to do with only walking a bit for those days? That is still pretty young (my great aunt passed away at 96 and walked every single day and exercised until at least 94)...

It's actually even more important that those of us with spine issues get good exercise each day so that we don't add to our issues by getting other health problems like high BP, diabetes, high cholesterol, etc.

So as long as our Drs. ok it....then we have to keep moving

Last edited by Ilovemycutedog; 09-07-2012 at 03:08 PM.

 
Old 09-07-2012, 03:09 PM   #6
Inactive
(male)
 
Join Date: Jun 2012
Location: New Jersey
Posts: 548
pebblebeach3 HB Userpebblebeach3 HB Userpebblebeach3 HB Userpebblebeach3 HB Userpebblebeach3 HB Userpebblebeach3 HB Userpebblebeach3 HB Userpebblebeach3 HB Userpebblebeach3 HB Userpebblebeach3 HB Userpebblebeach3 HB User
Re: hydrocodone

I started on the Oyxcodone back in November of last year. The switch to Hydrocodone was a number of months ago. Can't say exactly how many nonths but maybe 6 months or so.

I did google weight gain via hydrocodone side effects. I have to re check what I read but I think it is possible but may be one of the lesser side effects.

I have been going to the gym 5-7 days a week for a while without any effect. I would be on the treadmill from 15 minutes to 1/2 hour. I did the sauna because of the arthritis but the sauna is supposed to be good for metabalism; arthritis; plus a number of positive effects. I would be in the sauna from 20 minutes to 1/2 an hour total. Plus I did some exercises to help my neck and shoulder area.

There should have been some weight loss, but NOTHING!!!

 
Old 09-07-2012, 03:51 PM   #7
Senior Veteran
(female)
 
Join Date: Mar 2009
Location: East Coast, VA, USA
Posts: 550
Ilovemycutedog HB UserIlovemycutedog HB UserIlovemycutedog HB UserIlovemycutedog HB UserIlovemycutedog HB UserIlovemycutedog HB UserIlovemycutedog HB UserIlovemycutedog HB UserIlovemycutedog HB UserIlovemycutedog HB UserIlovemycutedog HB User
Re: hydrocodone

Thanks for sharing more....Then it definitely isn't withdrawal being so far out from switching...

I guess what I meant from a specific side effect of weight gain...I mean that it isn't usually related directly to the medication but by the side effects themselves of fatigue, dehydration, and then having people crave more salt or sugar. So all those things can in turn cause someone to gain weight if they aren't aware.

Does your Dr. have any plans to move you to a long acting medication? It is a little odd to be on a short acting one for such a long time (Both the Percocet and Norco/Vicodin are short acting)...

Not only because of the daily acetaminophen can start taking a toll on one's body...even if it's less than the total recommended maximum. It was never meant to be taken for more than a few months...

I switched from Percocet to OxyIR as my breakthrough which is plain oxycodone without the acetaminophen. I was starting to have stomach irritation that caused heartburn and nausea. Literally within a week or so I was feeling better.

So, if these symptoms persist, you can speak with your Dr. and/or Pharmacist to see if they have any ideas...

Good luck..

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



WebDozer (269), jennybyc (197), Realhousewife (42), kenzibenzi (33), NJ Ldy (32), SpineAZ (31), frenchfri1003 (21), teteri66 (19), ladybud (19), feelbad (18)

Site Wide Totals

teteri66 (1136), MSJayhawk (941), Apollo123 (857), janewhite1 (823), Titchou (773), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (655), BlueSkies14 (610)



All times are GMT -7. The time now is 03:23 AM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!